MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-2-4-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium pushwire (model: qc-2-4-3d lot: b008710) was returned for analysis within a shipping box; within a plastic biohazard pouch; and within a dispenser coil.The axium pushwire was returned without the introducer sheath.Therefore, any contributing factors from the introducer sheath could not be assessed.The axium pushwire was found to be bent at ~74.2cm, ~114.0cm and ~156.5cm from proximal end.The axium implant coil appeared to be detached and not returned.No other anomalies were observed.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be c onfirmed as the introducer sheath and implant coil were not returned and the root cause could not be determined.Regarding the damage to the axium pushwire, as the issue was not reported by the customer, it is possible the damage occurred during return to medtronic for evaluation.The review of lot history records shows that the finished device has met all manufacturing requirements and specif ications during final assembly and quality inspection.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the one axium was found to be stretched after being pushed out of the protective sheath and another could not be pushed out of the protective sheath.It was reported that the spring coil was taken out of the package, pushed out of the protective sheath and found to be stretched.Another coil was opened but was unable to be pushed out of the protective sheath.It was replaced with another spring coil to complete the surgery.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for a ruptured, saccular aneurysm located in the c6 segment of the left internal cervical artery.The max diameter was 2 mm.The neck diameter was 1.5 mm.The patient¿s blood flow and vessel tortuosity were normal.Additional information received reported that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11164800
Report Number2029214-2021-00044
Device Sequence Number3501837
Product Code KRD
UDI-Device Identifier00847536029811
UDI-Public00847536029811
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2023
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot NumberB008710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2021
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR